iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal MedicineantibioticsAre there any side effects of Levofloxacin and Azithromycin?

Do Levofloxacin and Azithromycin cause any side effects?

Do Levofloxacin and Azithromycin cause any side effects?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Vivek Chail

Medically reviewed by

iCliniq medical review team

Published At March 18, 2017
Reviewed AtApril 19, 2024

Patient's Query

Hi doctor,

I am a 19-year-old male and I weigh 101 lbs. Over the last seven months, I am suffering from fever along with chest and back pain. I also have body ache and slightly blocked nose but not a runny nose. The mucus keeps coming out of my mouth. I have a headache and I feel very tired. My stool is also not regular. It happens every 3 days and I have no appetite. I visited a doctor, who examined me and suggested Levofloxacin and Azithromycin tablets for 5 days, Nam Cold for 10 days, pre and probiotic capsules for 10 days, Pantoprazole and Domperidone tablets for 2 months along with cough syrup, if necessary. My question is this, I have searched about Levofloxacin and Azithromycin tablets online and found these tablets have very bad side effects. It is mentioned that it increases the risk of death and serious cardiovascular disease. So, I am very afraid to take these antibiotics. Will it increase the risk of death? I do not know what to do. Please tell me what I need to do. Is there any alternative medicine? And if I take this, will it affect my health badly? Are there any alternative home remedies or antibiotic medicines that prevent bacteria? I have not taken any medicines yet. Please suggest.

Answered by Dr. Vivek Chail

Hi,

Welcome to icliniq.com. I have read through your query in detail. It is right that tablet Azithromycin might cause heart disorders like increased abnormal rhythm and this is seen usually in the elderly age group. At 19 years of age and if you have no known cardiac disease then you might take tablet Azithromycin. Tablet Levofloxacin is a safe antibiotic in adults. In your case, the doctor has given a combination of tablet Levofloxacin and tablet Azithromycin. Since mucus is coming out of the mouth, you probably have a bacterial infection in the throat. There are alternative antibiotics like the tablet Augmentin (a combination of Amoxicillin and Clavulanate) or the tablet Cefixime which have been used to treat upper respiratory infections. However, these medicines require prescriptions and to be taken in the recommended doses. If you have started taking tablet Levofloxacin and tablet Azithromycin, then you can continue it for five days without any significant risk. If you have not started the medicine then you can talk to your doctor and ask him to give tablet Augmentin for five days. Tablet Nam Cold (Pseudoephedrine) is to reduce cold symptoms and some people might feel drowsy after taking this medicine. Therefore, please avoid driving after taking this. Pre and probiotic capsules will help in digestion. You do not have gastritis and vomiting therefore taking tablet Pantoprazole and tablet Domperidone combination for two months is not required. If require, you can take this also for ten days and then stop. Please have your meals on time and include vegetables and fruits. Your diet must include 2200 calories daily with vitamins and minerals. When you get up in the morning you may drink a glass of warm water and this will help with proper stool habits. Cough syrup is not required for you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Vivek Chail
Dr. Vivek Chail

General Practitioner

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

antibioticsfever

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy